I have a few questions for you.
– Does Paxil cause hair loss or thinning? I have been on two drugs for mental health reasons for about 8 or 9 yrs now; Paxil and Klonazapan (also called Klonopin). Have you heard of either of those causing loss or thinning if used long term?
– I think my hair would probably benefite from Propecia. However, I’m afraid of the risks around the chest / breast area. As a teen, I suffered from gynocomastia (sp.??) and had to be surgically corrected. I am too afraid of risking that happening again to try this drug. How likely is it to happen were I to try it? Would it be reversible if I stopped?
– Does Rogaine have the same risk ? Does it , or can it rather, cause gynocomastia, etc ?? Perhaps just rogaine or generic minoxidil over the counter is a better option for me, given my severe concern(s) about the possible Propecia side effect.
Thank you for your time.
Many drugs cause hair loss. Paxil or Klonopin may cause hair loss, but it is very rare. You hair loss may be due to male pattern baldness and its relationship with the drugs (Paxil or Klonopin) may be coincidental. There is no real way to tell.
Before starting Propecia, you should be seen by your primary care doctor or a hair transplant doctor who can discuss its risks and benefits, plus have your scalp mapped for miniaturization so that there will be metrics to compare with any progress the drug might give you over time. With respect to Propecia’s side effects, there is approximately 1 in 300 chance of getting gyencomastia (breast pain or enlargement). I do not know your detailed medical history to say whether your risk is increased since you had it in your teen years. You also have a 1 in 10 chance of getting an increased sex drive and a 1 in a 100 of a decreased sex drive. In medicine (as in life) it boils down to risks and benefits and compromises.
Rogaine (minoxidil) has different risks from Propecia, and those risks do not include gynecomastia or reduced sex drive. The risks generally reflect skin irritation, fainting or light headedness, or drying of the skin.